In a 79 year old obese female patient presenting early cirrhosis (shown in MRI and CT imaging studies for several years prior)
with malnutrition secondary to chemotherapy (patient's weight had decreased from 235 lbs. to 170 lbs. over the course of 1 year),
Patient had a bout of dehydration 18 days prior to the date in question which required I.V. electrolytes.
Patient was receiving Primidone 50mg per day oraly for a bilateral pedal resting cyclonic tremor, believed secondary to chemotherapy, and Decadron 10mg per day oraly as an appetite booster, both of which induce P-450 enzymes , these coconmittant medications began 13 days prior to the date in question.
Edit: patient also presented AVM's in the sigmoid colon, and recent imaging uncovered suspected diverticulitis /colitis, believed responsible for a condition of chronic anemia which evaded detection by both repeated upper and lower endoscopic procedures and cam swallow studys
Could the administration of Hydrocodone/APAP 5/500 in three doses totaling 1500mg acetaminophen coconmittantly with Decadron and Primidone possibly result in acute liver failure in a patient presenting this history?
I was kinda' hoping one might wander in here...I have posted very similar questions to many "Ask a Doctor sites" and not a single one would reply....If you can read between the lines basicly it asks if an oversite by many people: Hospital, Primary physician,sub-acute nrehab staff ect , regarding a very nasty drug interaction which was totaly ignored by everyone,could have possibly caused Liver failure and death of my mother.
So The great white wall of silence goes up & I get no where....Just a shot in the dark that one with a concience might just pop in here?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.